Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2014, 5:34 PM CDT for McDonald County, Newton County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 5:34 PM CDT (22:34 UTC)
- Expired
- Apr 27, 2014, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 11:23 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS53 KSGF 272234
SVRSGF
MOC119-145-272315-
/O.NEW.KSGF.SV.W.0091.140427T2234Z-140427T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT
* AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF SENECA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLIFF VILLAGE...DENNIS ACRES...DIAMOND...GOODMAN...GRANBY...
LEAWOOD...NEOSHO...NEWTONIA...RACINE...REDINGS MILL...RITCHEY...
SAGINAW...SENECA...SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER
CREEK...SOUTHERN JOPLIN AND STARK CITY.
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 6 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3700 9463 3706 9458 3705 9407 3674 9424
3663 9462
TIME...MOT...LOC 2234Z 229DEG 31KT 3674 9469
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:50 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 27, 3:50 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT Sun Apr 27 2014
...Mesoscale Discussion...
.MESOSCALE DISCUSSION...
Issued at 349 PM CDT SUN APR 27 2014
No major changes to the going thoughts this afternoon, as the
initial wave of convection is quickly pushing east of the CWA.
Another band of scattered showers/thunderstorms has developed
between I-49 and U.S. 65 in an area of low level convergence, but
right now, don't think that this area will be too much of a concern,
though it will need to be watched.
Main area of concern remains the surface front/dryline across
eastern Oklahoma, where TCU has been observed developing on visible
satellite within the last hour. Surface convergence, while still
not great, should improve as height falls overspread this area and
surface winds back ahead on the east side of the boundary. The
environment across this area is quite unstable, characterized by
MLCAPE values in excess of 2000 J/KG, with shear values more than
sufficient for supercells.
High confidence exists that supercells will develop across eastern
Oklahoma and western Arkansas late this afternoon into the evening
hours. The big question right now is how dense storm coverage will
be, and whether development will be far enough north for any storms
to move into southern Missouri. At this point, significant severe
weather potential remains conditional. But, should storms make in
into southern Missouri later this afternoon/evening, very large
hail, high winds, and tornadoes will be possible.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 248 PM CDT SUN APR 27 2014
Main concern for this evening will be potential storms developing
to our west along a dryline currently extending across eastern
Kansas and eastern Oklahoma. Latest LAPS analyses show that the
airmass immediately ahead of the dryline remains unstable with
CAPE values around 2000-3000j/kg with no inhibition. So do not
plan to let the current tornado watch go anytime soon. Storms that
developed earlier today and continue along the MO/KS border and
over the eastern MO Ozarks have produced sporadic hail and severe
wind gusts...but likely remain rooted above the boundary layer
with convective inhibition values over 100 j/kg.
Will keep storm chances going over the entire forecast area
through the evening and then begin to taper chances off from west
to east after Midnight. Will make last minute adjustments on
mention of severe storms in the zone forecast but currently plan
to keep severe mention east of Highway 65 through the night...and
go with severe for just the evening west of this line.
Other concern will be with heavy rainfall over our southeast
counties through tonight where a potential mesoscale convective
complex is expected to track northeast from Arkansas and add to
the rain already received this afternoon. So will post a Flood
Watch for Oregon/Shannon/Howell counties for tonight.
As we go into late tonight and Monday...will mainly follow NAM
timing on ending precip over our eastern zones around Midday.
.LONG TERM...(Monday Night through Sunday)
Issued at 248 PM CDT SUN APR 27 2014
The upper level low pressure center is expected to become cut off
from main upper flow and meander across the upper Midwest through
Thursday...which will make timing of precipitation rather tricky
as spokes of energy rotate around the upper low. Have a little
more confidence in the fact that most of the precipitation should
be on the lighter side.
Temperatures are still expected to be unseasonably cool with the
cutoff low ushering in a Canadian airmass over the region.
Wednesday night and Thursday night still look to be the coldest
and overall have gone upper 30s to lower 40s for minimums.
The upper low will finally shift northeast into the Great Lakes
region by Friday with some moderation in temperatures through
Sunday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1252 PM CDT SUN APR 27 2014
A large and slow moving storm system moving into the central portion
of the country will bring several rounds of shower and thunderstorm
activity to southwestern Missouri Airfields into the evening hours
today. Expect periods of MVFR due to lower ceilings and reduced
forward visibility in heavier rainfall associated with convective
activity. As this system slowly progresses eastward this evening and
tonight...precipitation will abate from west to east. Included a
period of low level wind shear at all three airfields this evening
due to strong southwesterly flow just above the surface associated
with this system.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 7 PM CDT this evening through Monday morning
FOR MOZ097-098-106.
KS...NONE.
&&
MESOSCALE...Boxell
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...ColucciHazardous weather outlook, Apr 27, 3:59 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 PM CDT SUN APR 27 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 359 PM CDT SUN APR 27 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... NUMEROUS SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY AND THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES ARE ALL POSSIBLE. A VERY UNSTABLE AIRMASS WILL INTERACT WITH AN APPROACHING DRYLINE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS THROUGH THE LATE AFTERNOON AND INTO THE EARLY EVENING HOURS. INCREASING VERTICAL WIND SHEAR WILL ALSO INCREASE THE CHANCES FOR ROTATING THUNDERSTORMS...WHICH HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WIND GUSTS TO 70 MPH AND TORNADOES. FLOODING WILL BE POSSIBLE OVER SOUTH CENTRAL MISSOURI TONIGHT AS STORMS REPEATED DEVELOP OVER CENTRAL AND NORTHERN ARKANSAS AND TRACK NORTHEAST ACROSS SOUTH CENTRAL MISSOURI...GENERALLY EAST OF A WEST PLAINS TO EMINENCE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE ONGOING ACROSS THE EASTERN OZARKS ON MONDAY MORNING. WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE OVER WESTERN MISSOURI AND SOUTHEAST KANSAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR CENTRAL AND SOUTHWEST MISSOURI AND SOUTHEAST KANSAS...GENERALLY ALONG AND WEST OF A LINE FROM VERSAILLES TO HOUSTON TO EMINENCE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 27, 4:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
438 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 3 N NEVADA 37.88N 94.35W
04/27/2014 VERNON MO EMERGENCY MNGR
ROOFING MATERIAL REMOVED FROM OUTBUILDINGS.
&&
KARDELLLocal storm report, Apr 27, 4:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL BAKERSFIELD 36.52N 92.14W
04/27/2014 E1.00 INCH OZARK MO EMERGENCY MNGR
&&
KARDELLLocal storm report, Apr 27, 5:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 W POTTERSVILLE 36.70N 92.06W
04/27/2014 E0.75 INCH HOWELL MO PUBLIC
&&
KARDELLLocal storm report, Apr 27, 5:13 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 SSE UNIONTOWN 37.80N 94.96W
04/27/2014 E0.88 INCH BOURBON KS AMATEUR RADIO
&&
KARDELLLocal storm report, Apr 27, 5:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL CLEAR SPRINGS 37.10N 91.85W
04/27/2014 E1.75 INCH TEXAS MO TRAINED SPOTTER
&&
KARDELLLocal storm report, Apr 27, 5:25 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL WILLOW SPRINGS 36.99N 91.97W
04/27/2014 E1.00 INCH HOWELL MO EMERGENCY MNGR
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:02 PM CDT | Special Weather Statement | SGF | Lawrence | 28 min |
| Apr 27, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| Apr 27, 12:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 51 min |
| Apr 27, 12:48 PM CDT | Special Weather Statement | SGF | Cedar, Dade | 27 min |
| Apr 27, 1:20 PM CDT | Special Weather Statement | SGF | Dallas, Polk | 25 min |
| Apr 27, 1:29 PM CDT | Special Weather Statement | SGF | Douglas | 31 min |
| Apr 27, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 47 min |
| Apr 27, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 52 min |
| Apr 27, 2:29 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 31 min |
| Apr 27, 2:30 PM CDT | Special Weather Statement | SGF | Barton | 30 min |
| Apr 27, 3:23 PM CDT | Flood Watch | SGF | Howell, Oregon, Shannon | 11 hr |
| Apr 27, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 52 min |
| Apr 27, 4:12 PM CDT | Flash Flood Warning | SGF | St. Clair | 6 hr |
| Apr 27, 4:26 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 34 min |
| Apr 27, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 28 min |
| Apr 27, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 38 min |
| Apr 27, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Shannon, Texas | 36 min |
| Apr 27, 5:19 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 26 min |
| Apr 27, 5:35 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 25 min |
| Apr 27, 5:37 PM CDT | Tornado Warning | SGF | Vernon | 38 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | SGF | Jasper | 37 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | SGF | McDonald, Newton | 36 min |
| Apr 27, 5:49 PM CDT | Tornado Warning | SGF | Jasper, Newton | 26 min |
| Apr 27, 6:05 PM CDT | Tornado Warning | SGF | Newton | 25 min |
| Apr 27, 6:07 PM CDT | Tornado Warning | SGF | Barton, Jasper | 23 min |
| Apr 27, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 51 min |
| Apr 27, 6:17 PM CDT | Tornado Warning | SGF | Jasper | 28 min |
| Apr 27, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 31 min |
| Apr 27, 6:30 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 45 min |
| Apr 27, 6:34 PM CDT | Tornado Warning | SGF | Vernon | 26 min |
| Apr 27, 6:59 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.